Alert archive / Wyoming / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 7, 2006, 4:33 PM MDT for Johnson County, Wyoming. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 4:33 PM MDT (22:33 UTC)
- Expired
- Aug 7, 2006, 6:30 PM MDT
- In force
- 117 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 237 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 072233 FFWRIW WYC019-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 433 PM MDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 630 PM MDT * AT 430 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHEAST JOHNSON COUNTY. THE FLASH FLOODING WAS OCCURRING ALONG TIPPERARY ROAD BETWEEN LUDDECK ROAD AND DOUBLE CROSS ROAD. DEPUTIES REPORT THAT A PORTION OF TIPPERARY ROAD HAS ALREADY BEEN WASHED OUT. DOPPLER RADAR ESTIMATES THAT TWO TO TWO AND ONE-HALF INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA. * THE STORM PRODUCING THE FLASH FLOODING WILL MOVE SLOWLY TO THE NORTHEAST AROUND 10 MPH. ALSO...ANOTHER THUNDERSTORM JUST SOUTH OF BUFFALO WILL MOVE OVER THE WARNED AREA BETWEEN 500 AND 530 PM. THE SLOW MOVEMENT OF THE FIRST STORM AND THE INCOMING STORM WILL ALLOW FOR ADDITIONAL HEAVY RAINFALL OF ONE-HALF INCH TO ONE INCH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND DO NOT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4448 10648 4432 10637 4443 10591 4467 10608 $$ JONES
3 follow-up statements
000
WGUS75 KRIW 072252
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
451 PM MDT MON AUG 7 2006
WYC019-080030-
JOHNSON WY-
451 PM MDT MON AUG 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON
COUNTY UNTIL 630 PM MDT...
AT 450 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER NORTHEAST JOHNSON COUNTY. THE
FLASH FLOODING WAS OCCURRING ALONG TIPPERARY ROAD BETWEEN LUDDECK
ROAD AND DOUBLE CROSS ROAD. DEPUTIES REPORT THAT A PORTION OF
TIPPERARY ROAD HAS ALREADY BEEN WASHED OUT. DOPPLER RADAR NOW
ESTIMATES A GROWING AREA OF TWO AND TWO AND ONE-HALF INCHES OF
RAINFALL THAT HAS ALREADY OCCURRED. THIS STORM WAS LOCATED OVER
NORTHEASTERN JOHNSON COUNTY...OR ABOUT 23 MILES EAST OF
BUFFALO...MOVING EAST-NORTHEAST AROUND 10 MPH.
ANOTHER THUNDERSTORM NOW CROSSING INTERSTATE 90 SOUTHEAST OF BUFFALO
WILL TRACK ACROSS THE WARNED AREA BETWEEN 500 AND 530 PM. THE SLOW
MOVEMENT OF THIS STORM WILL ENABLE ANOTHER ONE-HALF TO ONE INCH OF
RAIN TO FALL ALONG TIPPERARY ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN YOUR CAR
AROUND DO NOT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4448 10648 4432 10637 4441 10603 4455 10603
4456 10631
$$
JONES000
WGUS75 KRIW 072358
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
558 PM MDT MON AUG 7 2006
WYC019-080030-
JOHNSON WY-
558 PM MDT MON AUG 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON
COUNTY UNTIL 630 PM MDT...
AT 555 PM MDT...FLASH FLOODING CONTINUES ALONG TIPPERARY ROAD
NORTHEAST OF BUFFALO. THE FLOODING WAS OCCURRING ALONG THIS ROAD
BETWEEN LUDDECK ROAD AND DOUBLE CROSS ROAD. DOPPLER RADAR
ESTIMATES THAT OVER TWO AND ONE-HALF INCHES OF RAIN HAS FALLEN IN
THIS AREA. ADDITIONAL RAINFALL IS EXPECTED TO BE LESS THAN
ONE-QUARTER INCH AS RAIN SHOWERS PASS TO THE SOUTH OF THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DO NOT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4448 10648 4432 10637 4441 10603 4455 10603
4456 10631
$$
JONES000
WGUS75 KRIW 080029
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
629 PM MDT MON AUG 7 2006
WYC019-080035-
JOHNSON WY-
629 PM MDT MON AUG 7 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR NORTHEASTERN
JOHNSON COUNTY...
THE JOHNSON COUNTY SHERIFFS OFFICE REPORTS THAT THE FLOOD WATERS
ALONG TIPPERARY ROAD NORTHEAST OF BUFFALO HAVE QUICKLY RECEDED.
COUNTY ROAD AND BRIDGE OFFICIALS ARE ON SCENE TO ASSESS REPAIRS TO
THE ROAD AND THE ABILITY FOR SAFE TRAVEL. ISOLATED SHOWERS MAY
STILL OCCUR THROUGH THE EVENING HOURS...BUT RAINFALL WILL BE LESS
THAN ONE-QUARTER INCH. THEREFORE...WITH THE FLOOD WATERS SUBSIDING
AND LITTLE ADDITIONAL RAINFALL EXPECTED THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE.
DO NOT DRIVE INTO AREAS WHERE WATER REMAINS OVER THE ROAD SURFACE.
THE ROAD MAY HAVE BEEN WASHED AWAY. ALMOST HALF OF ALL FLASH FLOOD
RELATED DEATHS OCCUR IN VEHICLES. TURN AROUND DO NOT DROWN.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4448 10648 4432 10637 4441 10603 4455 10603
4456 10631
$$
JONESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:01 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 3:01 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MDT MON AUG 7 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY A COUPLE OF SHORTWAVES NE BETWEEN UPPER LOW OVER NORTHERN CALIFORNIA AND BROAD RIDGE OVER SOUTHERN PLAINS. FIRST WAVE WAS NEAR NORTHWEST CORNER OF WYOMING AT 2030Z AND THE SECOND NEAR VERNAL UTAH. THUNDERSTORMS HAVE BEEN MAINLY HUGGING THE HIGH TERRAIN THIS AFTERNOON. AS HAS BEEN THE CASE THE LAST COUPLE OF NIGHTS THESE WAVES WILL BE SLOW TO MAKE THE TURN EASTWARD AROUND THE UPPER RIDGE WITH THE ADDITIONAL FACTOR OF SUB-TROPICAL JET PUNCHING INTO THE GREAT BASIN KEEPING UPPER LEVEL DIVERGENCE OVER THE SOUTH AND EAST CENTRAL THROUGH THE NIGHT. SOME OF THE DRIER AIR OVER THE NEVADA/UTAH LINE WILL PUSH INTO THE WEST OVERNIGHT. THUS... ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE AREA THIS EVENING WITH SOME ACTIVITY LINGERING ACROSS MAINLY SWEETWATER AND NATRONA COUNTIES AFTER MIDNIGHT. MAIN CHANGE TO FORECAST IS A SLOWDOWN OF PROGRESSION OF UPPER LOW OVER NORTHERN CALIFORNIA THAT WILL KEEP MUCH OF WYOMING IN DRY WARM SECTOR TUESDAY. WITH GOOD PRESSURE FALLS AHEAD OF THIS UPPER LOW ACROSS CENTRAL MONTANA TUESDAY...THIS WILL RESULT IN HOT...WINDY AND DRY CONDITIONS ACROSS MUCH OF SOUTHERN AND CENTRAL WYOMING...A SCENARIO THE MODELS TYPICALLY UNDERPLAY AS FAR AS WIND...TEMPS AND RH/S. A FIRE WEATHER WATCH WILL BE IN EFFECT FOR MUCH OF SOUTHERN AND CENTRAL WYOMING FROM NOON TUESDAY THROUGH EARLY EVENING. UPPER TROUGH WILL MOVE NORTHEAST ACROSS IDAHO TUESDAY NIGHT AND ACROSS MONTANA WEDNESDAY. NORTHWEST WYOMING WILL GET BRUSHED WITH THE BEST LIFT AND MOISTURE FROM THIS SYSTEM TUESDAY AFTERNOON AND NIGHT WHERE SHOWERS AND THUNDERSTORMS WILL BE MOST PREVALENT. ANY THUNDERSTORMS THAT MAKE IT INTO CENTRAL WYOMING WILL BE MAINLY DRY... PRODUCING STRONG WIND GUSTS. AIRMASS DRIES OUT AND STABILIZES BEHIND EXITING TROUGH WEDNESDAY WITH BOTH MODELS PUSHING THE SUB- TROPICAL MOISTURE PLUME TOWARD THE SOUTHERN BORDER. TEMPERATURES WEDNESDAY WILL ONLY BE SLIGHTLY COOLER THAN THE HOT TEMPERATURES TOMORROW WITH RHS REMAINING LOW...SO FIRE DANGER WILL ONCE AGAIN BE HIGH DURING WEDNESDAY AFTERNOON AND EARLY EVENING. ON THURSDAY AN UPPER LEVEL HIGH PRESSURE RIDGE IS EXPECTED TO EXTEND FROM WEST TEXAS NORTH ACROSS EASTERN NEW MEXICO...EASTERN COLORADO AND EASTERN WYOMING CONTINUING NORTH INTO EASTERN MONTANA. AN UPPER LEVEL LOW PRESSURE TROUGH IS EXPECTED ALONG THE COAST OF WASHINGTON...OREGON AND NORTHERN COLORADO. THIS WILL SET UP SOUTHWEST FLOW ALOFT OVER WYOMING WITH SUBTROPICAL MOISTURE MOVING NORTH OUT OF UTAH AND WESTERN COLORADO INTO SOUTHERN AND WESTERN WYOMING. THIS WILL SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS IN THE SOUTH AND WEST IN THE AFTERNOON AND EVENING. ENOUGH MOISTURE AND INSTABILITY SHOULD BE PRESENT FOR ISOLATED SHOWERS IN THE WEST LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY FRIDAY SHOULD SEE THE MOISTURE INCREASE AS SHORT WAVE LOW PRESSURE TROUGHS MOVE NORTHEAST IN THE SOUTHWEST FLOW. THE NORTHERN PART OF THE UPPER LEVEL HIGH PRESSURE RIDGE IS EXPECTED TO SHIFT SLIGHTLY EAST INTO WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA. THIS WILL ALLOW THE SUBTROPICAL MOISTURE TO SPREAD FARTHER NORTH AND EAST BRINGING A THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO ALL OF WESTERN AND CENTRAL WYOMING. A RATHER STRONG SHORT WAVE TROUGH WILL EJECT FROM THE PACIFIC TROUGH FRIDAY NIGHT. BEHIND THE TROUGH ENOUGH DRYING IS EXPECTED TO REMOVE THE THREAT OF CONVECTION ON SATURDAY. THE PACIFIC TROUGH IS THEN EXPECTED TO REESTABLISH ITSELF ON SUNDAY BRINGING ANOTHER FEED OF SUBTROPICAL MOISTURE NORTH INTO SOUTHERN AND WESTERN WYOMING BRINGING A RETURN TO ISOLATED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. MOISTURE WILL CONTINUE TO MOVE INTO THE AREA ON MONDAY WITH SOUTHWEST FLOW REMAINING OVER THE AREA. TEMPERATURES ARE EXPECTED TO REMAIN RATHER WARM OVER THE AREA WITH SLIGHT COOLING WITH THE TROUGH ON SATURDAY. OVERALL...THE EXTENDED MODELS ARE IN FAIR AGREEMENT WITH THE SLIGHT DIFFERENCES THAT DO OCCUR NOT IMPACTING THE OVERALL FORECAST OVER WESTERN AND CENTRAL WYOMING. && RIW WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR SOUTH AND CENTRAL ZONES...FIRE WX ZONES 274...279-283...285...287-289. && SHORT TERM...AEM LONG TERM...C.BAKER
Hazardous weather outlook, Aug 7, 3:34 PM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT MON AUG 7 2006 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 334 PM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...FIRE WEATHER WATCH FOR SOUTHERN AND EAST CENTRAL WYOMING FOR TUESDAY AFTERNOON AND EARLY EVENING... .DAY ONE...TODAY AND TONIGHT THE CHANCE FOR THUNDERSTORMS CONTINUES THIS AFTERNOON ACROSS THE AREA. THE BEST CHANCE...HOWEVER...WILL BE OVER NATRONA AND JOHNSON COUNTIES. THUNDERSTORMS WILL HAVE SOMEWHAT LESS MOISTURE TO WORK WITH TODAY...SO OUTFLOWS TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR THUNDERSTORMS CONTINUES TUESDAY AS A COOL FRONT MOVES THROUGH. AHEAD OF THIS FRONT...HOT...DRY AND WINDY CONDITIONS WILL OCCUR ALONG WITH RELATIVE HUMIDITY DROPPING DOWN TO 10 PERCENT. THESE WEATHER CONDITIONS HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FROM 12 NOON TUESDAY THROUGH 9 PM TUESDAY EVENING FOR SOUTHERN AND EAST CENTRAL WYOMING. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS DIRECTLY ASSOCIATED WITH FRONT. THE THUNDERSTORM THREAT WEDNESDAY SHOULD BE CONFINED MAINLY TO SOUTHERN AND WESTERN WYOMING. ON FRIDAY...THE COMBINATION OF MONSOONAL FLOW AND AN APPROACHING COLD FRONT MAY PRODUCE STRONG THUNDERSTORMS ACROSS THE AREA FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...WIND GUSTS OF 40 MPH OR GREATER AND ANY HAIL. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:16 PM MDT | Fire Weather Watch | RIW | Fremont, Hot Springs, Johnson, Natrona, Sheridan, Sweetwater and 1 more | 19 hr |
Nearby
Flash Flood Warnings in Wyoming, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.